Alert archive / New Mexico / Red Flag Warnings in 2020
Red Flag Warning 39, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Oct 16, 2020, 2:14 PM MDT. It took effect at Oct 17, 2020, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2020, 2:14 PM MDT (20:14 UTC)
- In effect from
- Oct 17, 2020, 12:00 PM MDT
- Expired
- Oct 17, 2020, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
305 WWUS85 KABQ 162014 CCA RFWABQ URGENT - FIRE WEATHER MESSAGE...CORRECTED National Weather Service Albuquerque NM 214 PM MDT Fri Oct 16 2020 ...RED FLAG WARNING IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR PORTIONS OF CENTRAL AND EAST CENTRAL NEW MEXICO DUE TO STRONG WINDS AND VERY LOW HUMIDITY. Very dry west to northwest winds will strengthen Saturday as low pressure deepens across northeast New Mexico. These strong winds will combine with low humidity, well above normal warmth and an unstable airmass. Critical fire weather conditions are possible along the I-40 corridor from the Central Mountain Chain eastward to the Caprock region Saturday afternoon. NMZ107-108-170415- /O.UPG.KABQ.FW.A.0034.201017T1800Z-201018T0200Z/ /O.NEW.KABQ.FW.W.0039.201017T1800Z-201018T0200Z/ Sandia, Manzano and Gallinas Mountains-East Central Plains- 214 PM MDT Fri Oct 16 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SATURDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from noon to 8 PM MDT Saturday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...The Sandia, Manzano, and Gallinas Mountains eastward along the I-40 corridor into the East Central Plains Saturday afternoon. * 20 FOOT WINDS...West to northwest 20 to 25 mph with gusts to around 35 mph. * RELATIVE HUMIDITY...Near 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
2 follow-up statements
796 WWUS85 KABQ 170859 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 259 AM MDT Sat Oct 17 2020 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON INTO THIS EVENING FOR PORTIONS OF CENTRAL AND EAST CENTRAL NEW MEXICO DUE TO STRONG WINDS AND VERY LOW HUMIDITY... .Very dry west to northwest winds will strengthen today as low pressure deepens across northeast New Mexico. These strong winds will combine with low humidity, well above normal warmth and an unstable airmass to produce critical fire weather conditions along the I-40 corridor from the Sandia Mountains to the Texas border and along the I-25 corridor from near Las Vegas to the Colorado border. NMZ103-172100- /O.EXA.KABQ.FW.W.0039.201017T1800Z-201018T0200Z/ Northeast Highlands- 259 AM MDT Sat Oct 17 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from noon today to 8 PM MDT this evening. * AREA AND TIMING...The Northeast Highlands. * 20 FOOT WINDS...West 20 to 25 mph with gusts to around 35 mph. * RELATIVE HUMIDITY...5-10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ107-108-172100- /O.CON.KABQ.FW.W.0039.201017T1800Z-201018T0200Z/ Sandia, Manzano and Gallinas Mountains-East Central Plains- 259 AM MDT Sat Oct 17 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... * AREA AND TIMING...The Sandia, Manzano, and Gallinas Mountains eastward along the I-40 corridor into the East Central Plains Saturday afternoon. * 20 FOOT WINDS...West to northwest 20 to 25 mph with gusts to around 35 mph. * RELATIVE HUMIDITY...Near 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
359 WWUS85 KABQ 172012 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 212 PM MDT Sat Oct 17 2020 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON INTO THIS EVENING FOR PORTIONS OF CENTRAL AND EAST CENTRAL NEW MEXICO DUE TO STRONG WINDS AND VERY LOW HUMIDITY... .Very dry west to northwest winds will strengthen today as low pressure deepens across northeast New Mexico. These strong winds will combine with low humidity, well above normal warmth and an unstable airmass to produce critical fire weather conditions along the I-40 corridor from the Sandia Mountains to the Texas border and along the I-25 corridor from near Las Vegas to the Colorado border. NMZ103-107-108-180200- /O.CON.KABQ.FW.W.0039.000000T0000Z-201018T0200Z/ Northeast Highlands-Sandia, Manzano and Gallinas Mountains- East Central Plains- 212 PM MDT Sat Oct 17 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * AREA AND TIMING...The Northeast Highlands-Sandia, Manzano and Gallinas Mountains-East Central Plains. * 20 FOOT WINDS...West 20 to 30 mph with gusts to around 40 mph. * RELATIVE HUMIDITY...5-10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ 40
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Oct 16, 11:29 AM MDT, 2 hours 45 minutes earlier.
Area forecast discussion, Oct 16, 11:29 AM MDT, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 1129 AM MDT Fri Oct 16 2020 .AVIATION... 18Z TAF CYCLE VFR conditions are expected to prevail at all TAF locations through the period. The 18Z package has only minor adjustments for current and forecast winds but the trend remains similar. There is some suggestion of LLWS at KLVS overnight tonight, but confidence was not high enough to include in the current package. 54 && .PREV DISCUSSION...333 AM MDT Fri Oct 16 2020... .SYNOPSIS... Cooler air from eastern New Mexico has pushed into the Rio Grande Valley this morning. This cooler air will continue to move to the west today. High temperatures more typical of fall are forecast for most areas but especially east. Temperatures rebound to back above average all areas Saturday. Another cold front will drop into eastern portions of the state Sunday while the west remains dry and relatively warm. Dry weather with above average temperatures continue into early next week. && .DISCUSSION... .SHORT TERM...(TODAY THROUGH SATURDAY)... Dry northwest flow persists with left-over affects of yesterday's front bringing more fall-like temperatures today. Highs will be below normal east and above normal west under sunny or mostly sunny skies. The surface high will slide off to the east overnight into Saturday, which will be warmer overall as moderate northwest flow aloft mixes down to the surface given daytime heating and produces breezy to locally windy conditions by afternoon. Saturday's highs will generally be 5-15 degrees above normal. LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY)... Dry northwest flow aloft continues Saturday night. Main change from 24 hours ago is the models have trended a tad slower with the next backdoor cold front. Models now bring the front into northeast NM Sunday and with opposing westerly flow aloft mixing downward Sunday afternoon, it will likely remain confined to the eastern plains. This stalled front keeps cooler air across the plains through Monday before the cooler airmass moderates and slides east of NM by Tuesday. GFS and ECWMF agree that a more zonal (westerly) flow aloft moves overhead Tuesday through Thursday with slightly lower heights and temperatures not as warm compared to this week. Western Hemisphere tropics remain eerily quiet. It could take until the end of the month before a rather robust Madden-Julian Oscillation (MJO) translates far enough eastward into phases 6 & 7 to result in a major weather pattern change. 11/33 && .FIRE WEATHER... ...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE SATURDAY AFTERNOON PORTIONS OF CENTRAL AND EAST CENTRAL NEW MEXICO... Daytime heating with above normal temperatures will allow for the mixing down of moderate northwest flow aloft Saturday afternoon and produce locally windy conditions with the potential for several hours of critical fire weather conditions across the central highlands and portions of the east central plains. A backdoor cold front will slide into the northeast and east central plains Sunday, but a warm, dry and unstable airmass will persist across the remainder of the area with spotty critical fire weather condtions possible across the central highlands. Dry west or northwest flow with above normal temperatures will then persist through Thursday prior to a more significant backdoor cold front pushing through Thursday night into Friday. Wetting precipitation will remain absent from the forecast through at least the next seven days. 11 && .ABQ WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Saturday afternoon through Saturday evening for the following zones... NMZ107-108. &&
Hazardous weather outlook, Oct 16, 3:42 AM MDT, 10 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 342 AM MDT Fri Oct 16 2020 NMZ201>241-171030- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 342 AM MDT Fri Oct 16 2020 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Critical fire weather conditions are possible from the central highlands near Clines Corners and Vaughn eastward to the Texas line Saturday afternoon as increasing winds combine with a very dry airmass and above average temperatures. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 33
Nearby
Red Flag Warnings in New Mexico, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.